Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 29, 2019, 4:13 AM MDT for 11 counties in New Mexico. It took effect at Mar 29, 2019, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 4:13 AM MDT (10:13 UTC)
- In effect from
- Mar 29, 2019, 11:00 AM MDT
- Expired
- Mar 29, 2019, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4408 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS85 KABQ 291013 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 413 AM MDT Fri Mar 29 2019 ...RED FLAG WARNING LATE THIS MORNING THROUGH EARLY EVENING ALL ZONES EXCEPT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS, LOW HUMIDITY, AND UNSTABLE CONDITIONS... .A Pacific disturbance passing north of New Mexico, and a surface low over the northeast corner of the state, will produce strong west winds, high temperatures up to 14 degrees above normal, critically low humidities, and Haines Indices generally in the 5 to 6 range today. Areas of lower Haines Index will be found west of the continental divide. NMZ103-104-107-108-300300- /O.UPG.KABQ.FW.A.0003.190329T1700Z-190330T0200Z/ /O.NEW.KABQ.FW.W.0004.190329T1700Z-190330T0300Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 413 AM MDT Fri Mar 29 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of central to eastern New Mexico, including portions of the central mountain chain below significant snowpack. Critical fire weather conditions will develop late this morning, then persist through the afternoon and early evening. * 20 FOOT WINDS...Sustained at 20 to 35 mph with gusts up to 55 mph. The strongest winds will be found along the east slopes of the central mountain chain, and the lightest winds will occur near Clayton. * RELATIVE HUMIDITY...Plummeting between 6 to 15 percent by late afternoon with higher readings near and north of Clayton. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-106-109-300300- /O.NEW.KABQ.FW.W.0004.190329T1700Z-190330T0300Z/ Northwest Highlands-Middle Rio Grande Valley- West Central Highlands- 413 AM MDT Fri Mar 29 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 9 PM MDT this evening. * AREA AND TIMING...Northwest Highlands, Middle Rio Grande Valley and West Central Highlands below significant snowpack from late this morning through early evening. * 20 FOOT WINDS...20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...6 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
1 follow-up statement
265 WWUS85 KABQ 300257 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 857 PM MDT Fri Mar 29 2019 NMZ103>109-300400- /O.EXP.KABQ.FW.W.0004.000000T0000Z-190330T0300Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains-West Central Highlands- 857 PM MDT Fri Mar 29 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... As colder air continues to move into the state from the northwest and north this evening, relative humidity values have increased above critical thresholds. As a result, critical fire weather conditions are no longer expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:31 AM MDT, 42 minutes earlier.
Area forecast discussion, Mar 29, 3:31 AM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 331 AM MDT Fri Mar 29 2019 .SYNOPSIS... In typical spring fashion, the weather will be quite fickle across northern and central New Mexico over the next few days. A Pacific disturbance aloft will push over Colorado today, dragging stronger winds into the Land of Enchantment. Portions of central to east central New Mexico will observe a few occasional gusts as high as 45 to 55 mph. Temperatures will cool today as the Pacific front sweeps into the state, and amid the stronger winds and very dry conditions in place, critical fire weather and high fire danger are forecast through the afternoon. Winds will shift northerly in the plains tonight with gusty conditions being stubborn to relax there. Into Saturday, daytime temperatures will run 10 to 20 degrees below normal in central to eastern parts of the state, and on Sunday readings will be even colder by a few more degrees. In addition, precipitation will begin to slowly turn more steady over the northern mountains late Saturday and more-so into Saturday night and Sunday with several inches of snow accumulation expected in the higher elevations above 8,000 feet. Precipitation will exit New Mexico by early Monday with temperatures warming a few to several degrees. && .DISCUSSION... The Pacific low off of the OR coast has shed a lobe of vorticity, and this will trek east toward the central Rockies this afternoon. This will quickly tighten the gradient aloft with winds speeds in the 700 to 500 mb layer surging upward while a lee side surface trough regenerates itself over eastern NM. This along with a deep and well- mixed boundary layer will spell breezy to windy conditions for most of the forecast area today, and true to form the highest speeds will be found along and immediately east of the central mountain chain. A prominent dry slot will round south of the low, and very high mid level dewpoint depressions will send humidity plummeting through the afternoon; thus, critical fire weather concerns will accompany the strong winds. Also, the wind advisory issued yesterday will be expanded slightly to add more of the Sangres, as well as the Sandia and Manzanos. The day shift may need to expand into the Albuquerque metro area, too. Temperatures will be knocked down several degrees by the Pacific front today, but much of the eastern plains will still be 10 to 15 degrees above late March climatology. The fun doesn’t end today. After sunset, winds will begin to decrease in speed in many zones, but the backdoor segment of the front will spill into the eastern plains overnight, keeping things gusty while temperatures get set back more going into Saturday. Any precipitation Saturday night would likely develop near the Raton pass and Johnson mesa area, expanding to east slopes of the Sangres through the daytime Saturday as surface winds veer to a more favorable upslope component. Model QPF is quite low through the daytime Saturday, despite the persistent upslope over the Sangres, because it will take some time to moisten the boundary layer and mid levels. The surface pressure gradient will gradually re-orient itself from a north-south direction to more of a southwest-northeast one, and this will eventually lead to a gusty gap/canyon wind spilling into favored areas of central NM, including eastern Albuquerque. The gap winds could in fact be quite strong in Albuquerque Saturday evening, and subsequent shifts will be fine-tuning the wind forecast and assessing the need for potential advisories or even a high wind warning. Precipitation will turn more persistent and heavier Saturday night. The east southeast surface flow will provide continued upslope on respective slopes and faces of the northern and central mountains, and upper level dynamics will be arriving as the aforementioned OR low finally makes its way into the southern Rockies. This feature is still being wildly mishandled by forecast models during the Saturday night to Sunday time frame. All tracks carry the low south of the NM-CO border Sunday with the GFS consistently being the farthest north and the ECMWF consistently being the farthest south with the heftiest QPF (and displaced nearly 200 miles from the GFS). The juxtaposition of the upper low over a persistent upslope (on east southeast faces) and inward flow would suggest a healthy late spring snow storm for high elevations, especially in northern NM. Will hoist a Winter Storm Watch as projected accumulations (late Saturday through early Monday) are commonly in the 8 to 12 inch range above 8,000 feet. Also of note, Sunday’s high temperatures will run 10 to 25 degrees below average across the forecast area, a stark difference from the past couple of days. Precipitation will wane from west to east early Monday morning as the low/trough exits into TX. Forecast models paint a mostly dry, but murky picture for the majority of next week. Drier northwest flow aloft will be the theme Monday, and temperatures could rebound a few to several degrees with less cloud cover. Thereafter, the models are out of sync with upstream perturbations. A quasi-westerly flow stays intact through week’s end, but the finer details are again quite muddled. A few northern mountain showers have been peppered through the forecast off and on next week, but otherwise the pattern appears to be void of any major precipitation catalysts and temperatures would generally hover near or slightly above average. 52 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS MOST AREAS TODAY... Haines Indices increased and wind speeds strengthened across portions of the forecast area today, so we will upgrade the Fire Weather Watch to a Red Flag Warning and spread it westward to the continental divide across central and southwest areas. An upper level trough will cross the central Rockies today causing the flow aloft to strengthen and develop a surface low across the NE corner of NM. Strong west and west northwest winds will result along and east of the continental divide. Humidities will also plummet below 15 percent most places, except for most of the north central mountains. Although it will be breezy to windy across the northwest plateau and north central mountains, the Haines Index and/or humidities won't be in the right range for them to be included in the Red Flag Warning. A cold front will dive southward through the state tonight resulting in high temperatures around 3 to 33 degrees colder on Saturday than today's readings. The biggest drop will occur in the east. Humidities will also climb Saturday, and then continue to climb Sunday most places as an upper level low pressure system tracks gradually southeastward across the state. Rain and snow that develops Saturday and Saturday night across the northern mountains will become widespread Sunday, then drier air will begin to move in from the west Sunday night while precip lingers central and east. Rain or liquid equivalent precip amounts should generally vary from a few hundredths of an inch across eastern areas to around 0.15 of an inch elsewhere, accept over 0.75 of an inch in portions of the northern mountains where snow accumulations may reach near or over 1 foot. East canyon wind gusts in the middle Rio Grande Valley could reach 50 mph on Saturday night. A weakening ridge of high pressure will bring drier and warmer weather Monday and Tuesday. Wednesday, an upper trough passing north of NM should cause breezy to windy conditions and low humidities to redevelop with the potential for widespread critical fire weather conditions along and south of I-40. Ventilation should generally be good or better the next 7 days, except for poor readings on Saturday along the east slopes of the Sangre de Cristo, Sandia and Manzano Mountains. 44 && .AVIATION... 06Z TAF CYCLE Early this morning a back door cold front will continue to sag into the east central plains with low clouds and fog producing IFR conditions. The front may reach as far west as RTN and SXU before retreating during the mid to late morning hours. CAO, TCC and CVN are likely to be impacted. An upper level trough passing north of the NM will cause westerly flow aloft to strengthen today, while a surface low develops across the northeast corner of the state, resulting in breezy to windy conditions across the forecast area. The strongest winds will reach around 45 kt across the northern mountains, east central highlands, and the I-40 corridor of the east central plains. Breezy conditions will linger across the eastern plains tonight in the wake of another back door cold front. The Friday night front may again be accompanied by flight category restrictions on the far eastern plains. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 61 28 57 34 / 0 0 0 20 Dulce........................... 57 22 53 26 / 5 0 10 30 Cuba............................ 58 28 53 29 / 0 0 5 20 Gallup.......................... 62 23 59 28 / 0 0 0 5 El Morro........................ 60 23 58 26 / 0 0 0 10 Grants.......................... 64 24 59 27 / 0 0 0 10 Quemado......................... 65 27 62 32 / 0 0 0 0 Glenwood........................ 72 37 67 38 / 0 0 0 0 Chama........................... 51 19 46 24 / 5 0 20 40 Los Alamos...................... 60 33 52 31 / 0 0 10 20 Pecos........................... 60 28 45 25 / 0 0 10 30 Cerro/Questa.................... 55 24 46 26 / 0 10 30 40 Red River....................... 44 18 34 19 / 0 10 40 60 Angel Fire...................... 47 17 37 16 / 0 10 40 50 Taos............................ 59 23 49 24 / 0 5 20 30 Mora............................ 61 26 40 22 / 0 0 40 40 Espanola........................ 66 32 57 31 / 0 0 10 20 Santa Fe........................ 60 31 51 29 / 0 0 10 20 Santa Fe Airport................ 64 29 55 28 / 0 0 5 20 Albuquerque Foothills........... 68 37 58 35 / 0 0 0 10 Albuquerque Heights............. 69 39 59 37 / 0 0 0 5 Albuquerque Valley.............. 71 34 61 33 / 0 0 0 5 Albuquerque West Mesa........... 69 37 59 35 / 0 0 0 10 Los Lunas....................... 73 33 62 33 / 0 0 0 5 Rio Rancho...................... 69 38 59 36 / 0 0 0 10 Socorro......................... 79 39 65 36 / 0 0 0 0 Sandia Park/Cedar Crest......... 61 31 52 27 / 0 0 5 10 Tijeras......................... 65 30 54 26 / 0 0 5 10 Moriarty/Estancia............... 68 26 53 23 / 0 0 0 10 Clines Corners.................. 63 30 47 23 / 0 0 5 10 Gran Quivira.................... 69 32 55 28 / 0 0 0 5 Carrizozo....................... 74 39 58 31 / 0 0 0 0 Ruidoso......................... 68 35 48 24 / 0 0 5 0 Capulin......................... 65 25 40 20 / 0 30 30 20 Raton........................... 68 28 43 23 / 0 20 30 30 Springer........................ 69 31 46 25 / 0 10 20 20 Las Vegas....................... 67 27 41 20 / 0 0 30 30 Clayton......................... 63 31 44 23 / 5 20 5 5 Roy............................. 71 32 45 24 / 0 0 10 10 Conchas......................... 79 37 51 29 / 0 0 5 5 Santa Rosa...................... 78 36 50 28 / 0 0 0 5 Tucumcari....................... 83 37 50 27 / 0 0 0 0 Clovis.......................... 78 36 48 27 / 0 0 0 0 Portales........................ 81 37 50 27 / 0 0 0 0 Fort Sumner..................... 81 38 52 28 / 0 0 0 0 Roswell......................... 88 44 58 33 / 0 0 0 0 Picacho......................... 79 40 52 29 / 0 0 5 5 Elk............................. 74 38 51 26 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 9 PM MDT this evening for the following zones... NMZ103>109. Wind Advisory from 11 AM this morning to 8 PM MDT this evening for the following zones... NMZ512>515-521-523-527>529-531>534. Winter Storm Watch from late Saturday night through Sunday evening for the following zones... NMZ510>515. && 52
Hazardous weather outlook, Mar 29, 3:36 AM MDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 336 AM MDT Fri Mar 29 2019 NMZ501>540-301100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 336 AM MDT Fri Mar 29 2019 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A Pacific front will sweep into New Mexico today, bringing breezy to windy conditions along with the cooler temperatures. West northwest winds will be strongest along and just east of the central mountain chain of New Mexico where occasional wind gusts of 45 to 55 mph are forecast through the afternoon and into the early evening. In addition to the stronger winds, very low humidity and unstable conditions will be in place over much of central and eastern New Mexico this afternoon, leading to critical fire weather and high fire danger. .DAYS TWO THROUGH SEVEN...Saturday through Thursday East winds will surge into central gaps and canyons Saturday evening, leading to gusty conditions. Areas in eastern Albuquerque could observe occasional gusts as high as 45 to 55 mph from the east. Another Pacific disturbance will approach New Mexico Saturday night into Sunday, bringing areas of rain and high elevation snow to the state. The northern and central mountains of New Mexico could accumulate a few to several inches of fresh snow during this time, leading to periods of low visibility and travel difficulties above 8,000 feet. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:46 AM MDT | Winter Storm Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.